Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taking amlong and ecosprin. Done with glucose test and got SGPT level. Suggest

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1998
Answered : 1304 Questions
Question
DEAR DOCTOR,
I AM 57 YEARS OLD.I HAVE BEEN TAKING AMLONG A TABLET FOR THE PAST 10 YEARS FOR BP .I AM MAINTAINING SUGAR LEVEL NORMAL BY DIET.GLUCOSE RANDOM VALUE 94 mg/dl.i am taking ECOSPRIN AV ONE AT NIGHT FOR THE PAST TWO MONTHS .MY SGOT VALUE IS 51 IU/L ,SGPT 51 IU/L .ARE THESE VALUES RAISED.WHAT SHOULD I DO TO LOWER THESE VALUES.THANK YOU DOCTOR.
XXXX
Posted Fri, 20 Sep 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Sukhvinder Singh 1 hour later
Brief Answer:
Please provide more details.

Detailed Answer:
Respected Sir
1. Before we go deep into the discussion about this rise of enzymes, I would like to know a few more details about your problem. Interpretation of your results very much depends upon these values.
a. What are the normal limits of the laboratory for these enzymes?
b. Do you know your levels prior to starting ECOSPRIN-AV?
c. Do you have any other abnormality in your liver function tests?
d. Do you have any symptoms like loss of appetite, itching, yellowish urine or sclera, nausea, dragging sensation of right upper abdomen?
e. Do you take alcohol, if yes how frequently?
f. What is your weight and height ? Please mention your lipid profile details also (if available).
Waiting for your reply.
Sincerely
Sukhvinder Singh
Above answer was peer-reviewed by
 
Follow-up: Taking amlong and ecosprin. Done with glucose test and got SGPT level. Suggest 21 hours later
Dear doctor,
NORMAL LIMITS SGOT 8-33 IU/L
SGPT 4-36 IU/L
I do not know the values prior to stating ecosprin av
liver tested only for these two values so far to know the impact of ecosprin av
no loss of apptite, no itching ,urine clear only,no vommitting etc
i dont take alchohol.
my wt 69.3 kg
ht 172 cm
total chlostral 203
triglycerides 117
HDL 44
LDL 140
VLDL 23
HBA1C 5.8%
 
 
Answered by Dr. Sukhvinder Singh 35 minutes later
Brief Answer:
Wait and repeat if symptomatic or after 12 weeks.

Detailed Answer:
Respected Sir
1. Thanks Sir.The perspective is more clearer as you have detailed that SGOT/PT levels were only done to know the effect of ECOSPRIN-AV.
2. Your SGOT/SGPT levels are less than 2 times the upper limit of normal value. This is the minimal rise which may be a chance occurrence (and may resolve on its own on repeat testing) or this may be related to atorvastatin therapy (The "AV" component of ECOSPRIN-AV). Since you do not have any symptoms pertaining to liver damage and you are taking a drug which is known to cause rise in liver enzymes, further work-up is not mandatory right now.
3. A repeat reading should be done after 12 weeks or if there are symptoms suggestive of liver damage (as detailed above) or if you have any unusual symptoms/ problem or trouble.
4. Avoid taking any drug without prescription and do check with your doctor about its effects on liver before you start on any other medicine.
5. Your sugar levels, your cholesterol levels, your weight & (abstinence from) alcohol does not seem to be contributing towards a rise in SGOT/SGPT.
Hope this helps.
Feel free to discuss further.
Sincerely
Sukhvinder Singh
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor